MAUDE Adverse Event Report: BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (20 GBQ); MICROSPHERES RADIONUCLIDE

BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (20 GBQ); MICROSPHERES RADIONUCLIDE
Model Number 2361-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fatigue (1849); Liver Damage/Dysfunction (1954); Nausea (1970); Constipation (3274)
Date of Event 12/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D3: manufacturer zip/postal code: gu9 8ql.G1: mfr site zip/post code: gu9 8ql.
 
Event or Problem Description
It was reported via clinical study that the patient experienced pain, nausea, and liver dysfunction, which required prescription medication.The subject was enrolled into the study on (b)(6) 2024.Pre-treatment macroaggregated albumin (maa) imaging documented a significantly higher perfusion of maa on tumors, and dose to perfused liver was 405 gy.Lung shunt calculation was 9 %.On (b)(6) 2024, the treatment with therasphere was performed.Therasphere was administered to the liver selective (<=2 segments in the perfused volume) through femoral artery.One dose vial was administered.Total administered activity was 5.18 gbq.Post treatment dosimetry documented avid uptake in target lesion.Dose to perfused liver was 387.9 gy.Lung dose calculation was 23.4.On (b)(6) 2025, combination therapy with 1500 mg durvalumab followed by 300 mg of tremelimumab were administered intravenously.On (b)(6) 2025, monotherapy of 1500 mg durvalumab was administered intravenously.On (b)(6) 2024, same day of therasphere administration, the subject experienced nausea and right upper quadrant abdominal pain.The subject was treated for the nausea with zofran (40.25 mg/ as needed) and for the abdominal pain with oxycodone (5 mg/ as needed).On (b)(6) 2025, the subject experienced fatigue with no action taken to treat the event.On (b)(6) 2025, the subject experienced constipation and was treated with miralax (17g/as needed).On (b)(6) 2025, the subject experienced elevated ast (aspartate aminotransferase) and elevated alt (alanine aminotransferase).On the same day, the subject reported feeling "wiped out" with fatigue not relieved by rest.The subject had laboratory tests conducted, with the ast level recorded at 693.A follow-up appointment was scheduled for (b)(6) 2025 to repeat the tests.Subsequent lab results showed an ast level of 630, prompting the decision to hold treatment.A liver ultrasound revealed no thrombus, and laboratory results would be monitored closely.The subject was treated for the event of elevated ast with methylprednisolone (solu-medrol) (125 mg/ once) and prednisone (100mg/daily), with famotidine (pepcid) (20mg/once).Treatment with study medication (durvalumab) was interrupted in response to the events of elevated ast and alt.No action was taken in response to the fatigue.
 
Additional Manufacturer Narrative
D3: manufacturer zip/postal code: gu9 8ql.G1: mfr site zip/post code: gu9 8ql.Investigation results: labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a review of the therasphere device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of 'known inherent risk of device.'.
 
Event or Problem Description
It was reported via clinical study that the patient experienced pain, nausea, and liver dysfunction, which required prescription medication.The subject was enrolled into the study on 12-dec-2024.Pre-treatment macroaggregated albumin (maa) imaging documented a significantly higher perfusion of maa on tumors, and dose to perfused liver was 405 gy.Lung shunt calculation was 9 %.On (b)(6) 2024, the treatment with therasphere was performed.Therasphere was administered to the liver selective (<=2 segments in the perfused volume) through femoral artery.One dose vial was administered.Total administered activity was 5.18 gbq.Post treatment dosimetry documented avid uptake in target lesion.Dose to perfused liver was 387.9 gy.Lung dose calculation was 23.4.On (b)(6) 2025, combination therapy with 1500 mg durvalumab followed by 300 mg of tremelimumab were administered intravenously.On (b)(6) 2025, monotherapy of 1500 mg durvalumab was administered intravenously.On (b)(6) 2024, same day of therasphere administration, the subject experienced nausea and right upper quadrant abdominal pain.The subject was treated for the nausea with zofran (40.25 mg/ as needed) and for the abdominal pain with oxycodone (5 mg/ as needed).On (b)(6) 2025, the subject experienced fatigue with no action taken to treat the event.On (b)(6) 2025, the subject experienced constipation and was treated with miralax (17g/as needed).On (b)(6) 2025, the subject experienced elevated ast (aspartate aminotransferase) and elevated alt (alanine aminotransferase).On the same day, the subject reported feeling "wiped out" with fatigue not relieved by rest.The subject had laboratory tests conducted, with the ast level recorded at 693.A follow-up appointment was scheduled for (b)(6) 2025 to repeat the tests.Subsequent lab results showed an ast level of 630, prompting the decision to hold treatment.A liver ultrasound revealed no thrombus, and laboratory results would be monitored closely.The subject was treated for the event of elevated ast with methylprednisolone (solu-medrol) (125 mg/ once) and prednisone (100mg/daily), with famotidine (pepcid) (20mg/once).Treatment with study medication (durvalumab) was interrupted in response to the events of elevated ast and alt.No action was taken in response to the fatigue.

Brand Name
THERASPHERE Y-90 (20 GBQ)
Common Device Name
MICROSPHERES RADIONUCLIDE
Manufacturer (Section D)
BIOCOMPATIBLES UK LIMITED
chapman house, farnham bus prk
weydon lane, farnham
surrey
UK 
Manufacturer (Section G)
BIOCOMPATIBLES UK LIMITED
chapman house farnham bus prk
weydon lane, farnham
surrey
UK  
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key21397860
Report Number2124215-2025-08328
Device Sequence Number20729402
Product Code NAW
UDI-Device Identifier05060116921717
UDI-Public05060116921717
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2361-03
Device Catalogue Number2361-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient RaceWhite